By Michael_1960 Latest Reply 2012-01-31 22:59:32 -0600
Started 2012-01-21 15:16:36 -0600

I haven't had a chance to reserch another vitamin, magnesium. Does anyone know what effects that has on one body, that is a diabetic? Please fill me in, thanks, your knowledge would be highly appreciated.

7 replies

jayabee52 2012-01-23 17:58:51 -0600 Report

Howdy Michael!

There is one use which popped into my mind when I first read this discussion: "Milk of magnesia"

Magnesium (Mg) is a vital mineral in our bodies. Without it our muscles would not work, including our hearts. My late bride "Jem" had heart problems and needed to supplement her intake of Mg to keep her heart beating. In fact we tried many different formulations of Mg to try to keep her from getting the "dumping syndrome". It was not fun for her because almost as soon as she ate, she would need to run to the bathroom. Eventually we convinced her PCP to get a port-a-cath installed so she could bypass her digestive tract entirely.

There is an article about what Mg does in anybody's body here ~

Young1s 2012-01-23 23:01:50 -0600 Report

Thanks for the link James. Did your "Jem" experience this side effect immediately? I ask because I take two doses of prescribed Magnesium daily but have not experienced diarreha. So I'm was wondering if it was after longterm use for her.

jayabee52 2012-01-31 22:11:07 -0600 Report

No Jem didn't experience the side effect immediately. but it now seems that she experienced it quite quickly. We went from the common Mg oxide to Mg citrate, to Mg chloride. When we changed to a new formulation her system seemed to need time to get adjusted, but pretty soon she started having problems with dumping again. after our 3rd change of formulation I believe we were out of formulation options without positive effect (in fact it got worse) that is when we had the port-a-cath installed in her chest. Yes she did have quite a long history of Mg oxide useage before I came into her life. And we could say that she was taking megadoses of Mg too, but her heart was consuming the Mg so fast that she needed to up her dosages. She was on the phone to her nurse at least once a day (sometimes twice a day) to juggle her Mg dosing.

Young1s 2012-01-31 22:49:14 -0600 Report

Sorry to hear that she had to go through that James. I'm currently taking 2 400mg of Mag-Oxide a day. I want to thank you for your candid response and I apologize if that question was too personal for you.

jayabee52 2012-01-31 22:56:46 -0600 Report

No it was not too personal, Patricia.

Jem loved people and she wanted to help others by what she learned and experienced. I am just glad that what we went through helped other folks.

If it was too personal I would have simply not answered, or answered you via email, even if it would be to let you know that I couldn't answer at this time.

Michael_1960 2012-01-23 20:18:39 -0600 Report

Hi Jay, thanks! I did ask a pharmacist about it, and he said that it would cause diarreha, so I have a doctors appointment tomorrow, I'll ask her if I really need it, and would it be ok to take it.

Next Discussion: Diabetes »